# SDR JIKA2016090601

- Difficulty date: September 6, 2016
- Submitted: September 9, 2016
- Operation: Air carrier
- Aircraft: N1924T
- Make and model: Beech 99A
- Aircraft serial: U115
- Aircraft time: 37,747 hours, 55,273 cycles
- System (JASC): 3233 · Landing Gear Actuator
- Part: Shaft
- Condition: Broken
- Location: Lt Mlg Actuator
- Component: Actuator
- Component part number: 993880081
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

THE PILOT REPORTED THAT DURING DEPARTURE, THE LANDING GEAR WAS SELECTED TO THE UP POSITION.  THE MLG REMAINED DOWN WITH A LANDING GEAR UNSAFE INDICATION, AND A LOUD SOUND WAS HEARD AND FELT THROUGHOUT THE AIRCRAFT. THE PILOT THEN PERFORMED A TROUBLESHOOTING SCAN AND VERIFYING THE MANUAL GEAR EXTENSION HANDLE WAS STOWED, AND NO LOW HYDRAULIC FLUID LIGHT OR CIRCUIT BREAKER ABNORMALITIES WERE PRESENT, EXTENDED THE GEAR AND IT SHOWED A POSITIVE GEAR DOWN INDICATION.  ALLOWED FOR A TWO MINUTE COOLING PERIOD AND RETRACTED THE GEAR AGAIN AND THIS TIME THE INDICATION SHOWED THE LEFT MAIN GEAR AND THE NOSE GEAR STILL IN THE DOWN POSITION AND A GEAR UNSAFE INDICATION .  EXTENDED THE GEAR AND RECEIVED A POSITIVE THREE GREEN GEAR DOWN INDICATION AND MADE A DECISION TO LEAVE THE GEAR IN THE DOWN POSITION.  CONTINUED UP TO ALTITUDE AND CONSULTED THE ABNORMAL CHECK LIST AND PROCEDURES PERTAINING TO A FAULTY GEAR RETRACTION EVENT.  DIVERTED, AND LANDED WITHOUT INCIDENT. NO EMERGENCY WAS DECLARED.  MX INSPECTED AND FOUND THAT THE LEFT MAIN LANDING GEAR ACTUATOR SHAFT HAD SHEARED AT THE THREADED PORTION. MAINTENANCE REMOVED AND REPLACED THE LEFT MLG ACTUATOR.  PERFORMED RIGGING CHECKS AND ADJUSTMENTS AND THEN GEAR SWINGS. OPS AND LEAK CHECKS WERE SATISFACTORY AND THE AIRCRAFT WAS RETURNED TO SERVICE AND NO SUBSEQUENT DIFFICULTIES HAVE BEEN REPORTED.
